Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cant sleep
Mar 24, 2012

I have been taking atribla for several months now at 10pm. I have not had a good night sleep in about 4 months. Could this still be a side effect for the pill. Can I switch to an AM pill taking time and if so would that help and how would I switch times. Dont want to be late on taking the pill.

Response from Dr. Henry

You could well be having ongoing central nervous system side effects from efavirenz. You could try taking the Atripla in the morning and see what happens with your sleep problems. I would discuss with your HIV provider to see if he/she thinks it is reasonable to try a switch to AM dosing or try to see if something can be offered to help you sleep better. If a switch to AM dosing is considered often would skip the evening dose and then take the Atripla dose the following morning. If interventions or a switch in timing of dosing doesnt help then a switch off efavirenz may be worth considering (ie to nevirapine, rilpivirine, raltegravir, or a ritonavir boosted protease inhibitor.KH



Previous
Complera/flue like symptoms
Next
High Cholesterol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement